Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

CH and open subspaces of $ F$-spaces


Author: Alan Dow
Journal: Proc. Amer. Math. Soc. 89 (1983), 341-345
MSC: Primary 54D35; Secondary 03E50, 04A30, 54A35
DOI: https://doi.org/10.1090/S0002-9939-1983-0712648-5
MathSciNet review: 712648
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: N. J. Fine and L. Gillman showed that, if one assumes CH, each open subset of an $ F$-space of weight $ c$ is an $ F$-space. In this note it is shown that this fact is equivalent to CH.


References [Enhancements On Off] (What's this?)

  • [vDl] E. K. van Douwen, A basically disconnected normal space $ \Phi $ with $ \left\vert {\beta \Phi \backslash \Phi } \right\vert = 1$, Canad. J. Math. 31 (1979), 911-914. MR 546947 (81j:54057)
  • [vD2] -, $ P$-spaces embed in $ \beta \kappa $, Notices Amer. Math. Soc.
  • [vDvMl] E. K. van Douwen and J. van Mill, Parovičenko's characterization of $ \beta \omega \backslash \omega $ implies CH, Proc. Amer. Math. Soc. 72 (1978), 539-541. MR 509251 (80b:04007)
  • [vDvM2] -, Subspaces of basically disconnected spaces or quotients of countably complete Boolean algebras, Trans. Amer. Math. Soc. 259 (1980), 121-127. MR 561827 (81b:54038)
  • [vDvM3] -, There can be $ {C^*}$-embedded dense proper subspaces in $ \beta \omega \backslash \omega $, (preprint).
  • [D] A. Dow, On $ F$ and $ F'$-spaces, Pacific J. Math (to appear). MR 713737 (84j:54024)
  • [FG] N. J. Fine and L. Gillman, Extensions of continuous functions in $ \beta N$, Bull. Amer. Math. Soc. 66 (1960), 376-381. MR 0123291 (23:A619)
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N.J., 1960. MR 0116199 (22:6994)
  • [H] S. H. Hechler, On a ubiquitous cardinal, Proc. Amer. Math. Soc. 52 (1975), 348-352. MR 0380705 (52:1602)
  • [L] A. Louveau, Caractererisation des sous-espaces compact de $ \beta N$, Bull. Amer. Math. Soc. 97 (1973), 259-263. MR 0353261 (50:5745)
  • [Pa] I. I. Parovičenko, A universal bicompact of weight $ \aleph $, Soviet Math. Dokl. 4 (1963), 592-595. MR 0150732 (27:719)
  • [Wa] R. C. Walker, The Stone-Čech compactification, Ergeb. Math. Grenzgeb., Bd 83, Springer-Verlag, Berlin, Heidelberg and New York, 1974. MR 0380698 (52:1595)
  • [W1] R. G. Woods, The structure of small normal $ F$-spaces, Topology Proc. 1 (1976), 173-179. MR 0454921 (56:13164)
  • [W2] -, Characterizations of some $ {C^ * }$-embedded subspaces of $ \beta N$, Pacific J. Math. 65 (1976), 573-579. MR 0425905 (54:13855)
  • [W3] -, A survey of absolutes of topological spaces, Topological Structures. II, Math. Centre Tracts, No. 116, Mathematisch Centrum, Amsterdam, 1979, pp. 323-362. MR 565852 (81d:54019)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 03E50, 04A30, 54A35

Retrieve articles in all journals with MSC: 54D35, 03E50, 04A30, 54A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0712648-5
Keywords: $ F$-space, $ P$-space
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society